Louisiana, 2005

Tornado in Louisiana, June 30, 2005

June 30, 2005 · NWS LIX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 30, 3:00 AM CST, 7 hours 45 minutes earlier.

Area forecast discussion, Jun 30, 3:00 AM CST, 7 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
400 AM CDT THU JUN 30 2005

.DISCUSSION...A RELATIVELY WET WEATHER PATTERN LOOKS TO CONTINUE
ACROSS MUCH OF THE AREA TODAY AS A GENERAL WEAKNESS ALOFT
INTERACTS WITH A MOISTURE RICH ENVIRONMENT. LINGERING BOUNDARIES
FROM PRIOR CONVECTION ALONG WITH DEVELOPING LAKE AND SEA BREEZES
SHOULD AID IN THE DEVELOPMENT. AT THE SURFACE...HIGH PRESSURE
SHOULD CONTINUE TO PREVAIL ACROSS THE GULF WHILE A SURFACE
BOUNDARY DROPS INTO THE LOWER MISSISSIPPI VALLEY BUT STAYS NORTH
OF THE FORECAST AREA. THE UPPER LEVEL PATTERN DOESNT LOOK TO
CHANGE MUCH AS A WEAK RIDGE PATTERN PERSISTS ACROSS THE LOWER
SOUTHWEST STATES WHILE SUBTLE DISTURBANCES ALOFT TRAVERSE
SOUTHEASTWARD ACROSS THE AREA. WITH AMPLE MOISTURE IN REMAINING IN
PLACE...RAIN CHANCES SHOULD CONTINUE WELL INTO NEXT WEEK. FRIDAY
THOUGH MAY BE SOMEWHAT OF AN OUTLIER WITH THE CENTRAL GULF COAST
LOCATED BETWEEN PASSING IMPULSES ALOFT. THIS MAY ALLOW AFTERNOON
TEMPERATURES TO APPROACH THE MID 90S WITH HEAT INDEX READINGS
PASSING 100. THE UPCOMING WEEKEND THOUGH MAY OFFER SOME SLIGHTLY
LOWER AFTERNOON HIGHS AS AN EMBEDDED SHORTWAVE WITHIN IN THE UPPER
FLOW PATTERN MOVES THROUGH THE REGION.
&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  93  74  94  74 /  30  20  20  30
BTR  93  76  94  76 /  30  20  20  30
MSY  91  78  93  78 /  40  20  30  30
GPT  89  76  90  76 /  40  20  30  30
&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&

GRIFFIN/09
Hazardous weather outlook, Jun 30, 10:00 AM CST, 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT THU JUN 30 2005

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-011100-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1100 AM CDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND ISOLATED
THUNDERSTORM ARE POSSIBLE TONIGHT ACROSS THE OUTLOOK AREA. WHILE
ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED...SOME OF THE STORMS
MAY PRODUCE FREQUENT CLOUD TO GROUND LIGHTING...HEAVY DOWNPOURS OF
RAIN...AND GUSTY WINDS UP TO 40 MPH DURING THE AFTERNOON AND EVENING
HOURS. DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...HEAVY RAIN
MAY PRODUCE LOCALIZED STREET FLOODING IN AREAS OF POOR DRAINAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY. ALTHOUGH
ORGANIZED SEVERE THUNDERSTORM DEVELOPMENT IS NOT EXPECTED DURING THE
PERIOD...A FEW  THUNDERSTORMS COULD BE STRONG AND PRODUCE FREQUENT
LIGHTNING...GUSTY WINDS...AND HEAVY DOWNPOURS.

AFTERNOON HEAT INDICES ARE EXPECTED TO BE AROUND 100 TO 105 DEGREES
FRIDAY. CAUTION IS ADVISED WHEN CONDUCTING OUTDOOR ACTIVITIES.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Plaquemines

When
June 30, 10:45 AM CST to 10:55 AM CST
Where
Plaquemines County, Belle Chasse
Rating
F0
Path length
0.2 mi
Path width
25 yd
Reported by
TRAINED SPOTTER
Coordinates
29.867, -89.983

A weak tornado briefly touched down on the Belle Chasse Naval Air Station grounds causing only minor damage to trees.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2005Every state in 2005This day in weather historyThe tornado archive for Louisiana, 2005Warnings in Louisiana, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460407.